MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-016
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An article from the japanese college of angiology reported a case of a 80 years old female who had aortic dissection with stanford b type and was being treated conservatively.After 17 years since the initial occurrence, marked enlargement of false lumen revealed via computerized tomography (ct) scan.It was decided that the primary entry for 15mm was required to be sealed by thoracic endovascular aneurysm repair (tevar) navion stent graft was implanted from zone 4 to the area of sub-diaphragmatic.Regurgitation from re-entry location to false lumen at the central of descending aorta was detected by a postoperative angiography.Candy-plug was created and inserted in not dilatated false lumen at the level of celiac artery to superior mesenteric artery.A-non-abbott plug was made as following step.A center of a 36mm excluder aortic extender (mfr: gore) was sewed and shortened.A 16mm amplatzer vascular plug ii was inserted into the non-abbott plug and embolization coil was dwelled into the vascular plug and implanted around the avpii as well.It was confirmed that flow into the false lumen disappeared postoperative ct.However, diameter of aneurysm at the distal of descending aorta was becoming enlarged which was confirmed by ct at 6 month after the surgery.It was diagnosed as d-sine (distal stent graft-induced new entry).C-tag stent graft (mfr gore) was implanted from inside of navion to just above of sma.Furthermore, a non-abbott device was additionally implanted until under renal artery in order not to recur d-sine.The physician alleged that d-sine might have occurred because the candy plug had been implanted more distal portion over the distal edge of the stent graft, so stress between the candy-plug and the stent graft implanted in the true lumen became imbalance.No further information is available.[the primary author and corresponding author of this article is kamiyama, takuro md , 6-7 izumicho kagoshima, 892-0822 japan].
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of distal stent graft-induced new entry was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device or additional patient information was received for analysis.The physician thought that the distal stent graft-induced new entry might have occurred because the candy plug had been implanted more distal portion over the distal edge of the stent graft, so stress between the candy-plug and the stent graft implanted in the true lumen was imbalanced.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15849867
Report Number2135147-2022-02187
Device Sequence Number12066216
Product Code KRD
UDI-Device Identifier00811806010410
UDI-Public00811806010410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-AVP2-016
Device Catalogue Number9-AVP2-016
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/01/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date11/22/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale